Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Detroit, MI

May 27, 2015Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 27, 2015, 2:40 PM EDT for Oakland County, Michigan. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2015, 2:40 PM EDT (18:40 UTC)
Expired
May 27, 2015, 3:45 PM EDT
In force
65 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Oakland County, MI

The radar

The Detroit radar (KDTX), 17 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:52 PM EDTTSTM WND DMGCommerce, MILARGE TREE BRANCH DOWN
May 27, 2:57 PM EDTTSTM WND DMG4 Nnw West Bloomfield, MI12 INCH DIAMETER TREE BRANCH DOWN
May 27, 2:57 PM EDTTSTM WND DMG4 Nnw West Bloomfield, MIA COUPLE TREES DOWN ON HOUSES AND CARS
May 27, 2:57 PM EDTTSTM WND DMG5 E Milford, MIDOWNED PEAR TREE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS53 KDTX 271840
SVRDTX
MIC125-271945-
/O.NEW.KDTX.SV.W.0013.150527T1840Z-150527T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
240 PM EDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OAKLAND COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 345 PM EDT

* AT 239 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
  LYON...OR NEAR MILFORD...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHVILLE AROUND 250 PM EDT.
  NOVI AROUND 255 PM EDT.
  WEST BLOOMFIELD AROUND 300 PM EDT.
  PONTIAC AROUND 305 PM EDT.
  SOUTHFIELD...ROYAL OAK AND BIRMINGHAM AROUND 310 PM EDT.
  TROY AROUND 315 PM EDT.
  ROCHESTER AROUND 320 PM EDT.
  
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
PARK...HAZEL PARK...WATERFORD...WALLED LAKE...KEEGO HARBOR...
WOLVERINE LAKE...PLEASANT RIDGE...CLAWSON...COMMERCE AND LAKE
ANGELUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4243 8366 4268 8368 4277 8310 4245 8308
TIME...MOT...LOC 1839Z 258DEG 40KT 4252 8366 

HAIL...1.00IN
WIND...60MPH
 
$$

MR
4 follow-up statements
993 
WWUS53 KDTX 271852
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 PM EDT WED MAY 27 2015

MIC125-271945-
/O.CON.KDTX.SV.W.0013.000000T0000Z-150527T1945Z/
OAKLAND MI-
252 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR OAKLAND COUNTY...

AT 252 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
BLOOMFIELD...OR 7 MILES NORTH OF NOVI...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  SOUTHFIELD...PONTIAC AND BIRMINGHAM AROUND 305 PM EDT.
  ROYAL OAK AROUND 310 PM EDT.
  TROY AROUND 315 PM EDT.
  ROCHESTER AROUND 320 PM EDT.
  
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
PARK...HAZEL PARK...WATERFORD...WALLED LAKE...KEEGO HARBOR...
WOLVERINE LAKE...PLEASANT RIDGE...CLAWSON...COMMERCE AND LAKE
ANGELUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4243 8366 4268 8368 4277 8310 4245 8308
TIME...MOT...LOC 1852Z 258DEG 40KT 4257 8346 

HAIL...1.00IN
WIND...60MPH
 
$$

MR
092 
WWUS53 KDTX 271910
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT WED MAY 27 2015

MIC125-271945-
/O.CON.KDTX.SV.W.0013.000000T0000Z-150527T1945Z/
OAKLAND MI-
310 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR OAKLAND COUNTY...

AT 309 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TROY...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL REMAIN NEAR ROCHESTER AND TROY THROUGH 330 PM 
EDT.

A SECOND SEVERE STORM WAS LOCATED JUST WEST OF BRIGHTON AND WILL 
MOVE INTO SOUTH LYON AND MILFORD BY 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
PARK...HAZEL PARK...WATERFORD...WALLED LAKE...KEEGO HARBOR...
WOLVERINE LAKE...PLEASANT RIDGE...CLAWSON...COMMERCE AND LAKE
ANGELUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4243 8366 4268 8368 4277 8310 4245 8308
TIME...MOT...LOC 1909Z 253DEG 41KT 4264 8318 

HAIL...1.00IN
WIND...60MPH
 
$$

MR
368 
WWUS53 KDTX 271926
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 PM EDT WED MAY 27 2015

MIC125-271945-
/O.CON.KDTX.SV.W.0013.000000T0000Z-150527T1945Z/
OAKLAND MI-
326 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN OAKLAND COUNTY...

AT 326 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NOVI...MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WEST BLOOMFIELD AROUND 335 PM EDT.
  LIVONIA AROUND 340 PM EDT.
  SOUTHFIELD...ROYAL OAK AND BIRMINGHAM AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
PARK...HAZEL PARK...WALLED LAKE...KEEGO HARBOR...WOLVERINE LAKE...
PLEASANT RIDGE...CLAWSON...COMMERCE...BERKLEY AND AUBURN HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4243 8366 4256 8367 4272 8310 4245 8308
TIME...MOT...LOC 1926Z 262DEG 34KT 4252 8349 

HAIL...0.75IN
WIND...60MPH
 
$$

MR
297 
WWUS53 KDTX 271946
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EDT WED MAY 27 2015

MIC125-271955-
/O.EXP.KDTX.SV.W.0013.000000T0000Z-150527T1945Z/
OAKLAND MI-
346 PM EDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OAKLAND COUNTY HAS
EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. OUT 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER PEA SIZE 
HAIL AND GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM NEAR BIRMINGHAM AND TROY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4243 8366 4256 8367 4272 8310 4245 8308
TIME...MOT...LOC 1944Z 258DEG 40KT 4252 8349 

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:39 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, May 27, 1:39 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
139 PM EDT WED MAY 27 2015

.AVIATION...

SHOWERS AND THUNDERSTORMS HAVE FILLED IN OVER SOUTHEAST
MICHIGAN...AT LEAST FROM FNT SOUTH...AHEAD OF A SURFACE TROUGH AND
COLD FRONT. ACTIVITY IS EXPECTED TO CONTINUE INTO THE EARLY EVENING
BEFORE THE COLD FRONT WORKS ACROSS THE AREA AND PUSHES STORMS EAST.
SEVERE WEATHER IS POSSIBLE WITH THESE STORMS FROM PTK SOUTH. THE
MOST LIKELY THREAT IS DAMAGING WIND GUSTS TO 50 KNOTS...HOWEVER HAIL
TO 1 INCH IS ALSO POSSIBLE. OTHERWISE...SOUTHWEST WINDS WILL GUST TO
AROUND 25 KNOTS INTO THE EARLY EVENING BEFORE TURNING WEST AND
DECREASING BEHIND THE FRONT. SURFACE HIGH PRESSURE BUILDING INTO
SOUTHERN LOWER MICHIGAN LATE TONIGHT WILL ALLOW WINDS TO BECOME VERY
LIGHT. THIS MAY PROMOTE LIGHT FOG DEVELOPMENT AFTER 08Z.

FOR DTW...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY IMPACT THE
TERMINAL BEFORE 22Z. SOME OF THESE STORMS MAY BE STRONG TO SEVERE.
WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS THROUGH EARLY EVENING
BEFORE TURNING WEST AND DECREASING.

//DTW THRESHOLD PROBABILITIES...

* HIGH PROBABILITY FOR CEILINGS AT OR BELOW 5000 FT THIS AFTERNOON
  INTO EARLY EVENING.

* MEDIUM POTENTIAL FOR ADDITIONAL THUNDERSTORMS TO AFFECT THE
  TERMINAL FROM 18Z TO 22Z.

&&

.PREV DISCUSSION...ISSUED 1134 AM EDT WED MAY 27 2015

UPDATE...
LITTLE CHANGE IN THINKING WITH POTENTIAL FOR THUNDERSTORMS TODAY
AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AND A PRE-FRONTAL
TROUGH AND COLD FRONT MOVE IN AHEAD OF THE UPPER TROUGH NOW
PUSHING ACROSS THE WESTERN GREAT LAKES. LATEST NAM SOUNDING
MODIFICATION FOR THIS AFTERNOON (T/TD OF 81/62 AT DTW) YIELDS
AROUND 1500 J/KG OF ML CAPE THIS AFTERNOON. THIS SHOULD BE ENOUGH
TO SUPPORT STORMS OR SMALL LINES OF STORMS GIVEN THE STRONG
UNIDIRECTIONAL WIND FIELD. DAMAGING WINDS TO 60 MPH WILL BE THE
MAIN THREAT.

PREV DISCUSSION...ISSUED 348 AM EDT WED MAY 27 2015

SHORT TERM...TODAY AND TONIGHT

MID LEVEL TROUGH WILL BE SWINGING THROUGH THE GREAT LAKES TODAY
WHILE A SFC LOW OVER ONTARIO PULLS A COLD FRONT ACROSS LOWER MI THIS
AFTERNOON. THIS WILL FINALLY PROVIDE SOME SFC BASED FORCING TO A
WARM AND HUMID AIRMASS THATS BEEN IN PLACE FOR SEVERAL DAYS NOW.

WITH THE COLD FRONT OFF TO THE WEST AT THE START OF THE DAY...DEEP
LAYER SWERLY FLOW WILL ONCE AGAIN RULE OVER THE REGION KEEPING
MOISTURE LEVELS ELEVATED WITH DEWPOINTS IN THE 60S. OVERALL THE
MOISTURE PROFILE TOOK A HIT TUESDAY WHEN THE WAVE LIFTED THROUGH THE
STATE TAKING THE >1.5 INCH PWATS ALONG WITH IT...BUT STILL LEAVING
VALUES OVER AN INCH TO WORK WITH. LL LAPSE RATES WILL BE DECENT ONCE
AGAIN BUT WE STILL STRUGGLE TO GET ANY NOTABLE IN THE MID LEVELS.
THE AIRMASS LOOKS TO PROVIDE CAPE VALUES OF 800-1000 J/KG EARLY IN
THE DAY BUT SHEAR VALUES ARE ONLY 20-30 KNOTS WITH VEERED LOW LEVEL
WINDS WHICH WILL NOT HELP STORM ORGANIZATION. THE NAM/HRRR/GEMREG
ALL SUGGEST A PREFRONTAL TROUGH SLIDING THROUGH A FEW HOURS AHEAD OF
THE COLD FRONT. THIS LOOKS TO IGNITE A LINE OF SHOWERS/THUNDERSTORMS
AROUND 20-21Z ACROSS FAR SE MI BEFORE THE COLD FRONT SLIDES THROUGH
AROUND 22-00Z PRODUCING ANOTHER LINE. NOT EXTREMELY CONFIDENT IN THE
CHANCES FOR SEVERE WEATHER AS SHEAR AND MIDLEVEL LAPSE RATES ARE
BOTH WEAK AND THE PREFRONTAL TROUGH COULD WORK THE ATMOSPHERE BEFORE
INSTABILITY CAN MAXIMIZE AND IT MAY NOT BE ABLE TO RECOVER FOR THE
COLD FRONT. REGARDLESS...THERE IS ENOUGH POTENTIAL TO NOTE A SLIGHT
CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. PRIMARY
THREAT WILL BE DAMAGING WINDS BUT SLIGHTLY COOLER MID LEVELS WILL
ALLOW FOR A HAIL THREAT AS WELL. PRIMARY AREA OF CONCERN WILL BE
SOUTHEAST OF A LINE FROM PORT HURON TO ADRIAN DUE TO THE ORIENTATION
OF THE FRONT...WHICH LINES UP WELL WITH SPC AND THEIR NEW DAY 1
OUTLOOK.

OUTSIDE OF THUNDERSTORM ACTIVITY...WINDS WILL BE GUSTY TODAY AS WE
MIX UP TO 850MB WITH GRADIENT FLOW AROUND 30 KNOTS JUST OFF THE
DECK. THIS COULD RESULT IN GUSTS AT OR ABOVE 30 MPH AT THE SURFACE
IF THE POSSIBLE LINES OF CONVECTION DO NOT DISTURB THE FLOW TOO
MUCH. COOLER AND DRIER AIR WILL MOVE IN OVERNIGHT AS THE COLD FRONT
EXITS EASTWARD AFTER 00Z. OVERNIGHT LOWS WILL RETURN TO THE
MID/UPPER 50S VS THE 60S WE HAVE BEEN DEALING WITH OF LATE. LOW
AMPLITUDE RIDGE BEGINNING TO WORK INTO THE REGION OVERNIGHT WILL
RESULT IN MORE OF A ZONAL WESTERN FLOW VS A COOL NWERLY POST FRONTAL
FLOW. THIS WILL LIMIT THE AMOUNT OF COOLING.

LONG TERM...

RISING GEOPOTENTIAL HEIGHTS WILL PUSH ACROSS THE GREAT LAKES REGION
DURING THE DAY ON THURSDAY. MODELED ABSOLUTE VORTICITY FIELDS IN
ADDITION TO BUFR SOUNDING DATA SUPPORTS A SIGNATURE FOR RELATIVELY
STABLE CONDITIONS DUE TO SUBSIDENCE. ALL OF THE CWA BEGINS THE
THURSDAY PERIOD WITH NO WX MENTION. THE LOWER TROPOSPHERIC
ANTICYCLONE CENTER IS PROGGED TO SLIDE EASTWARD ALONG/NEAR LAKE ERIE
WHICH WILL EVENTUALLY SOUTHWESTERLY FLOW TO SPREAD ACROSS NORTHERN
LOWER MICHIGAN THURSDAY AFTERNOON AND DOWN INTO THE SAGINAW BAY/NO
THUMB VICINITIES TOWARDS THE EVENING HOURS. IS IS THE HIGHER THETA E
CONTENT WASHING INTO THE AREA FROM THE WEST THAT ALLOWS THE NAM TO
GENERATE SOME QPF FOR PORTIONS OF NE LOWER MICHIGAN AND THE TIP OF
THE THUMB. SEEMS TO BE A CLASSIC EXAMPLE OF THE NAM CONVECTIVE
SCHEME KICKING IN...LEADING TO A FALSE REPRESENTATION OF THE
THERMODYNAMIC ENVIRONMENT. WILL INCLUDE A CHANCE POP FOR THE AREAS
OUTLINED...FOR THE POTENTIAL OF SOME HIGH BASED SHOWERS ALONG LAKE
CONVERGENCE BOUNDARIES. WARM ADVECTION...INSOLATION...DRIER AIRMASS
SHOULD ALLOW TEMPERATURES TO REACH THE LOWER 80S IN MANY AREAS ON
THURSDAY.

THE HIGH AMPLITUDE SHORTWAVE ZIPPING QUICKLY EASTWARD ACROSS
NORTHERN ONTARIO ON FRIDAY WILL LEAD TO A DOMINANT 1000-500MB HEIGHT
RISE FEATURE OVER MUCH OF THE CENTRAL UNITED STATES. IT IS THIS FAR
REACHING CORRIDOR OF HEIGHT FALLS THAT WILL STRENGTHEN...THEN DRIVE
A STRONG SURFACE COLD FRONT THROUGH SOUTHEASTERN MICHIGAN DURING THE
FIRST HALF OF THE WEEKEND. STILL UNEASY ON WHEN TO BEGIN
PRECIPITATION CHANCES ON FRIDAY. MODELS ARE VERY BULLISH WITH
EARLY QPF ONSET...BUT OVERALL STRUCTURE OF THE 300 MB HEIGHTS AND
SOME DISTANCE YET TO THE UPPER LEVEL JET AXIS SUGGESTS A LACK OF
FORCING COULD YIELD QUIET CONDITIONS. SOUNDINGS SHOW NO
CAPPING...HOWEVER...SO CONFIDENCE IS LOW ON TIMING. WITH THAT
STATED...THERE IS A STRONG CONFIDENCE THAT OVERALL FRONTAL
DYNAMICS WILL BE HIGH WHICH BRINGS A VERY GOOD POTENTIAL FOR
WIDESPREAD MEANINGFUL PRECIPITATION AMOUNTS...PRIMARILY FRIDAY
NIGHT AND SATURDAY. THE CURRENT FORECAST IS INCLUDING LIKELY POPS.
WITH DEEP SOUTHWESTERLY FLOW...INCREMENTALLY BUMPED FRIDAY HIGHS
UPWARD INTO THE MIDDLE 80S FOR MUCH IF NOT ALL OF THE CWA.

THERE IS HIGH CONFIDENCE IN COOLER TEMPERATURES FOR THE WEEKEND WITH
SATURDAY HIGHS IN THE 70S...SUNDAY HIGHS IN THE 60S.

MARINE...

SOUTH TO SOUTHWEST FLOW WILL CONTINUE OVER THE GREAT LAKES REGION
TODAY...RANGING FROM 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS. WITH A
PERSISTENT SOUTHWESTERLY WIND FORECASTED FOR TODAY...WILL ISSUE A
SMALL CRAFT ADVISORY FOR SAGINAW BAY AND THE NEARSHORE WATERS OF
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH TO ACCOUNT FOR THE
FUNNELING OF WINDS. THERE IS ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE
AREA. DRY CONDITIONS ARE THE EXPECTED THURSDAY AND MUCH OF FRIDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ421-422-
     441.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....HLO
UPDATE.......HLO
SHORT TERM...DRK
LONG TERM....CB
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 27, 1:25 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
125 PM EDT WED MAY 27 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-280830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
125 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO EARLY
THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER...MAINLY SOUTH OF THE INTERSTATE 69
CORRIDOR. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 60 MPH AND LARGE HAIL TO 1 INCH IN DIAMETER. STORM
MOTION WILL BE TO THE NORTHEAST AT APPROXIMATELY 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR THUNDERSTORMS EXISTS ON FRIDAY AND SATURDAY IN
ADVANCE OF ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EARLY EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-280830-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
125 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO EARLY
THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER...MAINLY FROM THE ST CLAIR RIVER
SOUTHWARD. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 60 MPH AND LARGE HAIL TO 1 INCH IN DIAMETER. STORM
MOTION WILL BE TO THE NORTHEAST AT APPROXIMATELY 40 KNOTS.

SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR SAGINAW BAY AND THE
NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH.
REFER TO THE LATEST MARINE FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR THUNDERSTORMS EXISTS ON FRIDAY AND SATURDAY IN
ADVANCE OF ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EARLY EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

CB/DG

In the hours before

Special weather statement, May 27, 12:11 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1211 PM EDT WED MAY 27 2015

MIZ082-271700-
LENAWEE MI-
1211 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LENAWEE COUNTY UNTIL 100
PM EDT...

AT 1211 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HUDSON...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CLAYTON AROUND 1220 PM EDT.
  ADRIAN AROUND 1235 PM EDT.
  TECUMSEH AROUND 1250 PM EDT.
  DEERFIELD AND BRITTON AROUND 1255 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PALMYRA...CADMUS...
RIDGEWAY...HOLLOWAY...CANANDAIGUA...MEDINA...SENECA...SAND CREEK...
FAIRFIELD AND LIME CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4188 8436 4205 8378 4184 8377 4175 8436
TIME...MOT...LOC 1611Z 245DEG 34KT 4181 8433

MR
Special weather statement, May 27, 12:52 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1252 PM EDT WED MAY 27 2015

MIZ082-083-271745-
LENAWEE MI-MONROE MI-
1252 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR MONROE AND NORTHEASTERN LENAWEE
COUNTIES UNTIL 145 PM EDT...

AT 1251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRITTON...OR NEAR BLISSFIELD...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DEERFIELD AND BRITTON AROUND 1255 PM EDT.
  PETERSBURG AROUND 100 PM EDT.
  DUNDEE AND IDA AROUND 110 PM EDT.
  MILAN AROUND 115 PM EDT.
  MAYBEE AROUND 120 PM EDT.
  CARLETON AROUND 135 PM EDT.
  FLAT ROCK AROUND 145 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIDGEWAY...WOODLAND
BEACH...MACON...AZALIA...ESTRAL BEACH...SOUTH ROCKWOOD...OAKVILLE...
SCOFIELD...HOLLOWAY AND NEWPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4180 8391 4207 8399 4209 8329 4203 8319
      4202 8319 4203 8317 4200 8318 4201 8321
      4199 8321 4197 8325 4192 8327 4194 8331
      4192 8334 4189 8334 4190 8338 4189 8337
TIME...MOT...LOC 1651Z 245DEG 33KT 4193 8386

MR
Special weather statement, May 27, 12:54 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1254 PM EDT WED MAY 27 2015

MIZ076-271745-
WAYNE MI-
1254 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL
145 PM EDT...

AT 1253 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR YPSILANTI...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CANTON AROUND 110 PM EDT.
  NORTHVILLE AROUND 115 PM EDT.
  LIVONIA AROUND 125 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REDFORD...PLYMOUTH...
WESTLAND AND GARDEN CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4237 8355 4244 8348 4244 8326 4237 8330
      4224 8354
TIME...MOT...LOC 1653Z 226DEG 30KT 4228 8358

MR
Special weather statement, May 27, 1:59 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
159 PM EDT WED MAY 27 2015

MIZ063-070-271845-
MACOMB MI-ST. CLAIR MI-
159 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR AND EAST
CENTRAL MACOMB COUNTIES UNTIL 245 PM EDT...

AT 158 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW BALTIMORE...MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ST. CLAIR AROUND 220 PM EDT.
  MARYSVILLE AROUND 225 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RATTLE RUN...ADAIR...
NEW HAVEN AND CHESTERFIELD TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4293 8246 4290 8247 4279 8248 4265 8283
      4275 8289 4300 8244 4295 8242
TIME...MOT...LOC 1758Z 232DEG 42KT 4273 8279

MR
Special weather statement, May 27, 2:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
221 PM EDT WED MAY 27 2015

MIZ068-069-271915-
LIVINGSTON MI-OAKLAND MI-
221 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON AND
SOUTHWESTERN OAKLAND COUNTIES UNTIL 315 PM EDT...

AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRIGHTON...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BRIGHTON AROUND 225 PM EDT.
  HARTLAND AROUND 230 PM EDT.
  MILFORD AROUND 240 PM EDT.
  WEST BLOOMFIELD AROUND 250 PM EDT.
  CLARKSTON AROUND 255 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WOLVERINE LAKE...WHITE
LAKE...COMMERCE...ORCHARD LAKE...WALLED LAKE...CHILSON...WATERFORD
AND WIXOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4249 8396 4260 8399 4276 8343 4255 8335
TIME...MOT...LOC 1821Z 253DEG 38KT 4257 8385

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:01 AM EDTSmall Craft AdvisoryDTX18 hr
May 27, 12:11 PM EDTSpecial Weather StatementDTXLenawee49 min
May 27, 12:52 PM EDTSpecial Weather StatementDTXMonroe53 min
May 27, 12:54 PM EDTSpecial Weather StatementDTXWayne51 min
May 27, 1:00 PM EDTSevere Thunderstorm WarningDTXMonroe75 min
May 27, 1:09 PM EDTSpecial Marine WarningDTX96 min
May 27, 1:29 PM EDTSevere Thunderstorm WarningDTXWayne20 min
May 27, 1:59 PM EDTSpecial Weather StatementDTXSaint Clair46 min
May 27, 2:21 PM EDTSpecial Weather StatementDTXLivingston54 min
May 27, 2:34 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw56 min
May 27, 2:59 PM EDTSpecial Weather StatementDTXMacomb, Saint Clair46 min
May 27, 3:06 PM EDTSevere Thunderstorm WarningDTXMacomb54 min
May 27, 3:19 PM EDTSpecial Marine WarningDTX56 min
May 27, 3:24 PM EDTSevere Thunderstorm WarningDTXSaint Clair44 min
May 27, 4:12 PM EDTSpecial Marine WarningDTX48 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.